Illinois, 2013

Damaging Winds in Illinois, June 21, 2013

June 21, 2013 · NWS LOT · 2 events in 2 counties and zones

A line of thunderstorms moved across northern Illinois during the late morning and early afternoon hours of June 21st.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LOT wrote it up.

A line of thunderstorms moved across northern Illinois during the late morning and early afternoon hours of June 21st.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 21, 9:00 AM CST, 20 minutes earlier.

Area forecast discussion, Jun 21, 9:00 AM CST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1000 AM CDT FRI JUN 21 2013

.MESOSCALE DISCUSSION...
1000 AM CDT

COMPLEX OF STORMS CONTINUES TO EVOLVE ACROSS SOUTHERN WI/FAR NW
IL/NE IA. LATEST RADAR TRENDS SHOW REFLECTIVITY WEAKENING TOWARD
THE DBQ AREA WITH A MORE PERSISTENT LINE NOW SET UP FROM SOUTHERN
CENTRAL WI BACK TO FREEPORT AND SAVANNA MOVING EASTWARD. THE
ATMOSPHERE AHEAD OF THIS ACROSS THE LOCAL AREA IS STILL CAPPED AND
THE COMPLEX IS BEGINNING TO OUTRUN BETTER DEEP LAYER SHEAR. SOME
OUTFLOW IS PRESENT BASED ON SFC OBS SHIFTING WINDS TO THE
NORTHWEST WITH SOME GUSTINESS BUT THE LINE MAY BE BECOMING
ELEVATED. THAT SAID...WINDS SOUTH OF THE LINE HAVE TURNED MORE
SOUTH-SOUTHWEST HELPING TO FEED SLIGHTLY HIGHER DEWPOINT AIR
NORTHWARD. HOWEVER...IT DOES LOOK TO BE A FEW MORE HOURS BEFORE
CAPPING CAN ERODE WHICH WOULD LIKELY BE TOO LATE TO INTERSECT WITH
CURRENT STORMS. AT THIS POINT EXPECT THE BEST COVERAGE OF STORMS
TO MOVE EAST OR EAST-SOUTHEAST ALONG A LINE FROM FREEPORT TO
CHICAGO THOUGH THE SOUTHERN END OF THE LINE MAY BE MORE VARIABLE
IN COVERAGE. HEAVY DOWNPOURS WILL OCCUR AND THE LATEST RADAR SCANS
HAVE SHOWN A SLOWING TREND SO LOCALIZED FLOODING IS A THREAT WITH
1 INCH+ PER HOUR RAINFALL RATES LIKELY BASED ON UPSTREAM REPORTS.
AN ISOLATED STRONG/SEVERE WIND THREAT EXISTS MAINLY IF CAPPING CAN
ERODE. A BOUNDARY MAY LAY OUT ACROSS THE AREA THANKS TO THIS
ACTIVITY LEADING TO AT LEAST A LOW CHANCE FOR NEW DEVELOPMENT
LATER TODAY.

MDB

&&

.DISCUSSION...
329 AM CDT

THE MAIN FORECAST CHALLENGE FOR THE SHORT TERM WILL BE THE EVOLUTION
OF THE MCS OVER THE UPPER MS VALLEY TODAY. THIS COULD BE FOLLOWED
BY ADDITIONAL STORM CLUSTERS THROUGH SATURDAY...AND AGAIN MONDAY
THROUGH WEDNESDAY. ALSO THE BUILDING HEAT AND HUMIDITY THROUGH
THE MIDDLE OF NEXT WEEK.

IN THE SHORT TERM A NARROW BAND OF SHOWERS AND WEAK THUNDERSTORMS
EXTENDS FROM WESTERN WI TO THE IL/IA BORDER. THIS ACTIVITY OCCURRING
ALONG AN AXIS OF HIGHER LOW LEVEL MOISTURE AND THE EASTERN EDGE OF
THE LOW LEVEL JET. EXPECT THIS ACTIVITY TO WEAKEN AND DIE EARLY THIS
MORNING AS IT MOVES INTO DRIER AND MORE STABLE ATMOSPHERE. HAVE SOME
LOW POPS FOR FAR WESTERN COUNTIES THROUGH MID MORNING. MEANWHILE
VERY ACTIVE MCS OVER MN DIVING SOUTHEAST. THIS ACTIVITY SHOULD BE
ON A DIURNALLY WEAKENING TREND LATER THIS MORNING. MEAN MID AND
UPPER LEVEL WINDS ARE WESTERLY WITH FLAT RIDGE ACROSS THE UPPER MS
VALLEY AND GREAT LAKES...WHICH MIGHT SUGGEST THIS WILL REMAIN
MAINLY NORTH OVER WISCONSIN...BUT ACTIVITY IS DROPPING SOUTHEAST
AS CONVECTION BACK BUILDS INTO LOW LEVEL JET. IF IT HOLDS
TOGETHER ON ITS PRESENT COURSE...IT WILL BE APPROACHING NORTHWEST
AND NORTH CENTRAL IL BY LATE MORNING. HRRR SEEMS TO BE THE MOST
AGGRESSIVE OF THE SHORT TERM GUIDANCE IN BRINGING PRECIP INTO
NORTHERN IL TODAY. DEEP LAYER SHEAR WILL BE LACKING THIS FAR
SOUTH BUT WITH BUILDING HEAT AND SURFACE DEW POINTS CLIMBING INTO
THE MID AND UPPER 60S...THERE MAY BE SUFFICIENT LOW LEVEL
INSTABILITY FOR STORMS TO CONTINUE SOUTHEASTWARD INTO IL. HAVE
MAINTAINED 30-40 PERCENT POPS MAINLY FOR NORTHERN COUPLE OF TIERS
OF COUNTIES. SPC HAS MUCH OF NORTHERN IL IN SLIGHT RISK FOR WIND
AND HAIL THREAT. THE ASSOCIATED CIRRUS SHIELD MAY ALSO IMPACT
TEMPERATURES. THEREFORE HAVE LOWERED MAX TEMPS ACROSS THE FAR NORTH
DOWN A COUPLE DEGREES TO THE MID 80S WHILE KEEPING MAX TEMPS IN
UPPER 80S TO NEAR 90 FURTHER SOUTH. EXPECT SOUTH WINDS TO BE
SUFFICIENTLY STRONG TO PREVENT A LAKE BREEZE. ALTHOUGH WITH SOUTH
TO SLIGHTLY EAST OF SOUTH WINDS...A WEAK LAKE BREEZE MAY DRIFT
ONSHORE ACROSS NORTHERN COOK AND LAKE COUNTY IN THIS AFTERNOON.

ANOTHER MCS MAY DEVELOP AND MOVE THROUGH THE NORTHERN PART OF THE
FORECAST AREA AGAIN SATURDAY AS A SERIES OF WEAK WAVES MOVES THROUGH
THE RING OF FIRE ACROSS THE GREAT LAKES. BUT LOW CONFIDENCE THIS FAR
OUT. THE GENERAL TREND OF THE MODELS IS TO SLOWLY BUILD THE RIDGE
INTO THE WESTERN GREAT LAKES OVER THE WEEKEND. THEREFORE HAVE JUST
LOW CHANCE POPS FOR SATURDAY AND A DRY FORECAST FOR SUNDAY. MONDAY
THROUGH WEDNESDAY A SERIES OF WAVES SUPPRESSES THE RIDGE...WHICH
EVENTUALLY RE-ESTABLISHES ITSELF OVER THE WESTERN US. BY THE END
OF THE WEEK MODELS IN DECENT AGREEMENT IN DEVELOPING AN UPPER LOW
OVER THE GREAT LAKES.

MAX TEMPERATURES EXPECTED TO BE IN THE UPPER 80S TO AROUND 90 TODAY
THROUGH WEDNESDAY...WITH DEW POINTS IN THE UPPER 60S TO AROUND 70.
THIS PRODUCES HEAT INDEX VALUES IN MID TO UPPER 90S. THIS IS
BELOW LOCAL HEAT ADVISORY THRESHOLDS. HOWEVER SEEING AS THIS IS
THE FIRST HEAT WAVE OF THE SUMMER AND IT MAY PERSIST FOR SEVERAL
DAYS. A HEAT ADVISORY MAY NEED TO BE CONSIDERED BY EARLY TO MID
WEEK. ANY THUNDERSTORMS AND ASSOCIATED CLOUD COVER/OUTFLOW
BOUNDARIES MAY TEMPORARILY COOL THINGS DOWN AND IMPACT ANY FUTURE
DECISIONS ON HEAT HEADLINES.

PATTERN LOOKS TO BECOME MUCH COOLER NEXT WEEKEND.

ALLSOPP

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 14Z...

* TS POTENTIAL TOWARD 17Z.

* VARIABLE WIND DIRECTION POSSIBLE 17-18 OR 19Z THANKS TO TS
  ACTIVITY.

MDB

//DISCUSSION...UPDATED 14Z...

COMPLEX OF TS CONTINUES TO MOVE SOUTH AND EAST ACROSS SW WI AND NE
IA. BEST ESTIMATE IS THAT THE ACTIVITY WILL REMAIN MOST FOCUSED
NORTH AND WEST OF THE TERMINALS THROUGH MIDDAY...BUT RFD WILL
LIKELY SEE A PERIOD OF STORMS TOWARD 15-1530Z BRINGING A SHIFT TO
NORTH OR NORTHWEST WINDS BEFORE THEY SHIFT BACK TO THE SOUTHEAST.
WILL CONTINUE TO MONITOR TRENDS FOR DPA/ORD/MDW BUT THE FAVORED
TIME OF ACTIVITY IS APPROX 17Z REGARDLESS OF COVERAGE/INTENSITY.
THE COMPLEX CONTINUES TO EVOLVE WITH SOME DECAY OCCURRING NEAR
DBQ. A DOMINANT LINE MAY RESULT THAT RIDES FROM FEP TO ORD/MDW
WITH ANOTHER AREA REMAINING FOCUSED NEAR THE MS RIVER. ADDITIONAL
TAF ADJUSTMENTS MAY BE NEEDED PRIOR TO 16Z. STORMS SHOULD LAST
APPROX AN HOUR OR SO WITH SOME EMBEDDED TS BEHIND THE MAIN LINE
LINGERING FOR ANOTHER HOUR OR TWO. LOW POTENTIAL FOR ADDITIONAL
ACTIVITY CONTINUES LATER THIS AFTERNOON AND EVENING BUT PROB IS
TOO LOW TO INCLUDE IN TAF FOR NOW.

MDB

FROM 12Z...

LARGE COMPLEX OF THUNDERSTORMS OVER THE UPPER MIDWEST EARLY THIS
MORNING WAS SLOWLY SLIDING SOUTHEAST. REGIONAL RADAR INDICATED A
LINE OF THUNDERSTORMS STLL ASSOCIATED WITH THIS COMPLEX
STRETCHING FROM FAR NORTHEAST IOWA INTO WEST CENTRAL WISCONSIN.
GUIDANCE INDICATES THAT THIS LINE WILL BEGIN TO WEAKEN AS IT
CONTINUES TO SLIDES SOUTHEAST. CURRENT THINKING IS THAT SOME
REMNANTS OF THIS LINE OF THUNDERSTORMS MAY ARRIVE LATER THIS
MORNING. THE TIMING WOULD BE INTO RFD ARND 16Z THEN FURTHER EAST
AT ORD/MDW/DPA/GYY CLOSER TO 18Z ARRIVAL. WITH SOME HEATING AHEAD
OF THIS LINE OVER NORTHERN IL/NORTHWEST IN AIRFIELDS...THIS MAY
AID IN MAINTAINING THIS LINE OF CONVECTION. AT THIS TIME HAVE
OPTED TO GO WITH A VCTS RATHER THAN A PREVAILING MENTION. BUT THAT
MAY NEED TO BE CHANGED FOR THE 14Z AMD.

SOUTHERLY WINDS WILL CONTINUE THRU MUCH OF THE DAY WITH OCCASIONAL
GUSTS BEGINNING TO OCCUR LATER THIS MORNING TO AROUND 20 KT.
CLOUD DECKS SHUD BE AROUND 5KFT AGL...AND MAY SLOWLY GROW IN
COVERAGE THROUGHOUT THE AFT FROM A SCT TO BKN. GUIDANCE IS THEN
REDEVELOPING A LINE OF SHOWERS/THUNDERSTORMS LATE THIS AFTN/EVE
ALONG A REMNANT BOUNDARY FROM THIS MORNING CONVECTION. SOME OF
THESE THUNDERSTORMS COULD BE STRONG TO SEVERE...WITH THE MAIN HAZARDS
BEING WIND/HAIL.

SOUTHERLY WINDS PERSIST OVERNIGHT AND DIMINISH TO ARND 10KT...WITH
SOME TURNING TO THE SOUTHWEST EXPECTED OVERNIGHT TOWARDS DAYBREAK
SAT. OVERALL EXPECT VFR CONDS THROUGHOUT...HOWEVER WITH ANY
THUNDERSTORM ACTIVITY THIS COULD EASILY BE LIMITED TO MVFR.

BEACHLER

//ORD AND MDW CONFIDENCE...UPDATED 14Z...

* MEDIUM CONFIDENCE IN AT LEAST SOME TS ACTIVITY NEAR THE
  TERMINALS BY 17/18Z OR SO.

* MEDIUM CONFIDENCE IN VARIABLE/ERRATIC WINDS DEVELOPING WITH TS
  ACTIVITY TOWARD 17/18Z

MDB

//OUTLOOK FOR ORD/MDW FOR 00Z SUNDAY-12Z FRIDAY...UPDATED 12Z...

SATURDAY NIGHT...VFR.
SUNDAY...MAINLY VFR. CHC THUNDERSTORMS LATE.
MONDAY THROUGH THURSDAY...PERIODIC CHANCES FOR THUNDERSTORMS.
OTHERWISE VFR.

BEACHLER

&&

.MARINE...
240 AM CDT

MAIN CONCERN FOR LAKE MICHIGAN WILL BE POTENTIAL FOR FOG
DEVELOPMENT AND TIMING...ALONG WITH CHANCES FOR THUNDERSTORMS. AT
THIS TIME THERE DOES NOT APPEAR TO BE ANY WIND/WAVE HAZARDS
EXPECTED IN THE NEXT SEVERAL DAYS.

HIGH PRESURE ANCHORED ACROSS THE WESTERN ATLANTIC OCEAN ALONG WITH
A BROAD LOW PRESSURE ANCHORED OVER THE CENTRAL PLAINS...WILL
MAINTAIN THE SOUTHERLY FLOW OVER THE LAKE. IN ADDITION VERY WARM
AIR WILL SLIDE OVER THE COOLER OPEN WATERS OF THE LAKE...AND HELP
TO KEEP WAVES FROM BUILDING TO LARGE. THE GRADIENT THIS AFTERNOON
DOES INCREASE WHICH MAY ALLOW WINDS TO INCREASE TO AROUND 20-25KT
FOR THE NORTHERN HALF OF THE LAKE...HOWEVER WAVES SHOULD ONLY
BUILD TO 2 TO 4 FT. AT TIMES WINDS MAY GUST TO 25 KT FURTHER SOUTH
THIS AFTERNOON. THUNDERSTORMS ARE FORECAST FOR THE NEXT SEVERAL
DAYS...HOWEVER THESE DO NOT APPEAR TO BE AN ALL DAY OR NIGHT
THING. BUT WINDS/WAVES WILL BE HIGHER IN AND AROUND ANY
THUNDERSTORMS THAT DO SLIDE ACROSS THE LAKE.

AS MENTIONED EARLIER ABOUT THE FOG DEVELOPMENT. IT DOES APPEAR
THAT WITH ENOUGH WIND THIS AFTERNOON FOG WILL HOLD OFF UNTIL
PERHAPS LATE TONIGHT OR POSSIBLY SATURDAY. A WARM FRONT WILL LIFT
NORTH OVER THE LAKE...WITH FOG DEVELOPMENT EXPECTED JUST AFTER
PASSAGE. THIS STILL APPEARS TO FAVOR THE NORTHERN PORTIONS OF THE
LAKE AND AT TIMES COULD BE DENSE. ONCE FOG DEVELOPS IT COULD
EASILY LINGER THROUGH EARLY NEXT WEEK AS THE WINDS ARE NOT
EXPECTED TO BE VERY STRONG.

BEACHLER

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Jun 21, 3:04 AM CST, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
404 AM CDT FRI JUN 21 2013

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
220915-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
404 AM CDT FRI JUN 21 2013 /504 AM EDT FRI JUN 21 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TODAY AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  SCATTERED THUNDERSTORMS...SOME MAY PRODUCE
  DAMAGING WINDS IN EXCESS OF 60 MPH
  HAIL TO 1 INCH IN DIAMETER
  CLOUD TO GROUND LIGHTNING

  AREAS AFFECTED AND TIMING:

  MAINLY LATE MORNING THROUGH AFTERNOON NORTHWEST OF A LINE FROM
  OTTAWA TO WOODSTOCK.

  DISCUSSION:

  AN AREA OF STRONG TO SEVERE THUNDERSTORMS WAS OVER MINNESOTA
  EARLY THIS MORNING. THIS COMPLEX OF STORMS MAY MOVE SOUTHEAST
  INTO NORTHWEST AND NORTH CENTRAL ILLINOIS WITH THE MAIN THREAT
  BEING DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

WHILE THE MAJORITY OF THE PERIOD WILL BE DRY...THERE WILL BE
PERIODIC CHANCES FOR THUNDERSTORMS. THE MORE LIKELY LOCATIONS TO
SEE THUNDERSTORMS WILL BE ADJACENT TO THE WISCONSIN BORDER. IF
ANY THUNDERSTORMS DO OCCUR...THE POTENTIAL EXISTS FOR HEAVY RAIN
AND DAMAGING WINDS.

AN EXTENDED PERIOD OF VERY WARM AND HUMID CONDITIONS IS EXPECTED FROM
SATURDAY THROUGH WEDNESDAY WITH HEAT INDICES IN THE MIDDLE TO
UPPER 90S. HEAT INDICES COULD EXCEED 100F FOR SOME LOCATIONS ON
TUESDAY. AN EXTENDED PERIOD OF MODERATE HEAT COULD CAUSE HEAT-
RELATED HEALTH PROBLEMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED TODAY...ESPECIALLY NORTHWEST AND NORTH
CENTRAL ILLINOIS.

&&

LMZ740>745-220915-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
404 AM CDT FRI JUN 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SCATTERED THUNDERSTORMS ARE POSSIBLE SATURDAY AND AGAIN MONDAY
THROUGH THURSDAY.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-220915-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
404 AM CDT FRI JUN 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE WILL BE PERIODIC CHANCES OF THUNDERSTORMS.

AREAS OF DENSE FOG MAY DEVELOP OVER NORTHERN LAKE MICHIGAN
SATURDAY AND SUNDAY.

&&

ALLSOPP

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

In the hours before

Special weather statement, Jun 21, 8:25 AM CST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
925 AM CDT FRI JUN 21 2013

ILZ003>005-211530-
BOONE IL-MCHENRY IL-WINNEBAGO IL-
925 AM CDT FRI JUN 21 2013

...SPECIAL WEATHER STATEMENT...

AT 924 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 26 MILES NORTH OF
LAKE SUMMERSET TO 11 MILES NORTH OF LAKE SUMMERSET TO LAKE
SUMMERSET...MOVING EAST AT 25 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...CONTINUOUS
CLOUD TO GROUND LIGHTNING...HEAVY DOWNPOURS...ARE POSSIBLE WITH
THESE STORMS.

CITIES AND TOWNS AFFECTED...
  LAKE SUMMERSET...     DURAND...             PECATONICA...
  WINNEBAGO...          SOUTH BELOIT...       ROCKTON...
  ROSCOE...             ROCKFORD...           MACHESNEY PARK...

OTHER LOCATIONS AFFECTED...
ROCK CUT STATE PARK...ROCK VALLEY COLLEGE...ROCKFORD RIVERHAWKS
BASEBALL...ROCKFORD SPEEDWAY...WINNEBAGO COUNTY FAIRGROUNDS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY
RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND POOR
VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS
HAVE PASSED.

&&

LAT...LON 4249 8870 4249 8869 4220 8895 4230 8941
      4250 8940
TIME...MOT...LOC 1424Z 286DEG 22KT 4282 8926 4261 8937
          4241 8954

RODRIGUEZ/BMD
Special weather statement, Jun 21, 8:59 AM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
959 AM CDT FRI JUN 21 2013

ILZ003-008-011-211600-
DE KALB IL-OGLE IL-WINNEBAGO IL-
959 AM CDT FRI JUN 21 2013

...SPECIAL WEATHER STATEMENT...

AT 959 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTH OF
FORRESTON TO FORRESTON...MOVING EAST AT 35 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...CONTINUOUS
CLOUD TO GROUND LIGHTNING...HEAVY DOWNPOURS...ARE POSSIBLE WITH
THESE STORMS.

CITIES AND TOWNS AFFECTED...
  POLO...               FORRESTON...          MOUNT MORRIS...
  WINNEBAGO...          OREGON...             BYRON...
  STILLMAN VALLEY...    ROCKFORD AIRPORT...   HILLCREST...

OTHER LOCATIONS AFFECTED...
CASTLE ROCK STATE PARK...LOWDEN STATE PARK...OGLE COUNTY
FAIRGROUNDS...WHITE PINES STATE PARK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY
RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND POOR
VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS
HAVE PASSED.

&&

LAT...LON 4220 8969 4221 8941 4231 8940 4220 8895
      4192 8895 4193 8969 4220 8970
TIME...MOT...LOC 1459Z 264DEG 31KT 4232 8953 4221 8961
          4207 8971

RODRIGUEZ

The radar

The Milwaukee radar (KMKX), 99 km away, was scanning. The volume nearest the first event began at 15:18 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Winnebago

When
June 21, 9:20 AM CST
Where
Winnebago County, 3.07 mi W of (Rfd)gtr Rockford Ar
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
42.200, -89.160

While no damage was reported, TV meteorologists estimated winds gusting to 60 mph at their station.

Thunderstorm Wind, Livingston

When
June 21, 12:47 PM CST
Where
Livingston County, Pontiac
Measured
50 kt (58 mph) measured gust
Reported by
Trained Spotter
Coordinates
40.870, -88.620

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2013Every state in 2013This day in weather historyWarnings in Illinois, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 459167, 459168.